A note on scoring rules that respect majority in choice and elimination

Gerhard Woeginger

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)

Abstract

In a recent paper [Mathematical Social Sciences 43 (2002) 151], M.R. Sanver investigates scoring rules for social choice problems with n voters and m alternatives. He proves that unless n{2, 3, 4, 6, 8} a scoring rule cannot simultaneously respect majority in choice and majority in elimination. In this short technical note, we first point out a serious flaw in Sanver’s proof. Then we provide a complete proof for a corrected version of Sanver’s statement: Unless n{2, 3, 4, 5, 6, 8, 10, 12} a scoring rule cannot simultaneously respect majority in choice and majority in elimination
Original languageEnglish
Pages (from-to)347-354
Number of pages8
JournalMathematical social sciences
Volume46
Issue number3
DOIs
Publication statusPublished - 2003

Keywords

  • Scoring rules
  • IR-58664
  • METIS-213315
  • Respecting majority

Fingerprint Dive into the research topics of 'A note on scoring rules that respect majority in choice and elimination'. Together they form a unique fingerprint.

Cite this